Oregon, 2011Flash Flood in Oregon, June 4, 2011
June 4, 2011 · NWS BOI · 1 event in 1 county or zone
Thunderstorms developed over parts of West Central Idaho and Baker County, Oregon causing flash flooding, including mudslides onto roads, over the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed over parts of West Central Idaho and Baker County, Oregon causing flash flooding, including mudslides onto roads, over the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at Jun 4, 8:05 AM PST, 1 hour 55 minutes earlier.
Area forecast discussion, Jun 4, 8:05 AM PST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
1005 AM MDT SAT JUN 4 2011
.DISCUSSION...WARMER TEMPERATURES ARE STILL ON TRACK FOR TODAY.
THERE IS SOME POTENTIAL FOR TEMPERATURES TO BE EVEN A BIT HIGHER
THAN OUR CURRENT FORECAST IN THE TREASURE VALLEY DUE TO DOWNSLOPE
WARMING FROM SOUTHEAST WINDS. BUT THAT WILL BE OFFSET AS CLOUDS
INCREASE FROM THE SOUTH THIS AFTERNOON. OUR CURRENT FORECAST FOR MAX
TEMPS A LITTLE ABOVE GUIDANCE STILL LOOKS GOOD. NO UPDATES.
&&
.AVIATION...VFR THROUGH SUNDAY. DEEP OFFSHORE LOW WILL DRIVE GUSTY
EASTERLY WINDS ACROSS SE OREGON AND SW IDAHO TODAY...BECOMING MORE
SOUTHERLY ON SUNDAY. SLIGHT CHANCE OF THUNDERSTORMS LATE SUNDAY OVER
SE OREGON SW OF KBNO AND KREO...OTHERWISE SCATTERED CUMULUS BUILDUPS
OVER THE MTNS. NEXT CHANCE FOR NON-VFR CONDITIONS IS MONDAY
AFTERNOON OVER SE OREGON AND MONDAY NIGHT OVER SW IDAHO.
&&
.PREV DISCUSSION...
SHORT TERM...TODAY THROUGH SUNDAY...THE UPPER LEVEL CLOSED LOW
REMAINS NEARLY STATIONARY OFF THE CALIFORNIA COAST KEEPING OUR AREA
UNDER SOUTHERLY FLOW ALOFT WITH HIGH HEIGHTS AND LOW SURFACE
PRESSURES. THIS PATTERN WILL BRING WARMER TEMPERATURES...WITH
DAYTIME HIGHS 3 TO 6 DEGREES ABOVE NORMAL. MAX TEMPERATURES WILL
DEPEND ON VARIABLE HIGH CLOUD COVER ASSOCIATED WITH THE OFFSHORE
LOW...SO SOME LOCATIONS COULD BE WARMER THAN FORECAST BOTH TODAY AND
SUNDAY. ALTHOUGH MOISTURE WILL BE LIMITED...STABILITY INDICES
SUPPORT A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS ON SUNDAY...
MAINLY IN HARNEY AND BAKER COUNTIES AND THE WEST CENTRAL IDAHO AND
BOISE MOUNTAINS.
LONG TERM...SUNDAY NIGHT THROUGH SATURDAY...QUITE WET LATE MONDAY
THROUGH TUESDAY MORNING. AXIS OF GREATEST STORM TOTAL QPF IS
EXPECTED TO BE AROUND ONE HALF AN INCH IN THE WEST CENTRAL
MOUNTAINS...NW MALHEUR COUNTY TO THE STEENS. MILD CONDITIONS SUNDAY
NIGHT WILL GIVE WAY TO A COOLING TREND BACK TO NEAR THEN BELOW
NORMAL MONDAY NIGHT THROUGH SATURDAY. WARM RIDGE WILL STILL GIVE WAY
TO THE PASSAGE OF A CLOSED UPPER LOW FROM SOUTH-CENTRAL CALIFORNIA
MONDAY EVENING TO ACROSS SOUTHERN IDAHO LATE MONDAY. THIS IS A BIT
SLOWER AND FURTHER SOUTH THAN PREVIOUS FORECASTS. EC/GFS/GEFS STILL
KEEP COOL AND MOIST TROUGH OVER THE WEST NEXT WEEK.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...NONE.
&&
WEATHER.GOV/BOISE
DISCUSSION...BW
AVIATION.....DG
PREV SHORT TERM...JT
PREV LONG TERM....VM
Hazardous weather outlook, Jun 4, 4:12 AM PST, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
612 AM MDT SAT JUN 4 2011
IDZ011>016-028>030-033-ORZ061>064-051215-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
612 AM MDT SAT JUN 4 2011 /512 AM PDT SAT JUN 4 2011/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON
AND SOUTHEAST OREGON.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Flash Flood, Baker
- When
- June 4, 10:00 AM PST to 1:00 PM PST
- Where
- Baker County, 9.19 mi SE of Copperfield to 33.35 mi SSW of Oxman
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 44.900, -116.700
Local law enforcement reported heavy rain and flash flooding along Interstate 84 between Huntington and Baker City.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Missouri, June 4 to 8, 20111 death · 59 injured · 3 events
- Flash Flood and Flood in Indiana, June 4, 20111 death · 3 injured · $161,000 · 1.75 in hail · 39 events
- Hail and Damaging Winds in Arkansas, June 4 to 5, 20111 death · $240,000 · 1 in hail · 10 events
- Heavy Rain and Strong Wind in California, June 4, 2011$20 million · 3 events
- Heat in Texas, June 4, 20111 death · 1 event
- Hail and Damaging Winds in Illinois, June 4, 2011$461,000 · 1.75 in hail · 23 events
- Flash Flooding and Flood in Ohio, June 4 to 5, 2011$425,000 · 1.75 in hail · 24 events
- Hail and Damaging Winds in Indiana, June 4, 2011$352,000 · 96 kt wind · 14 events
- Hail and Damaging Winds in Ohio, June 4, 2011$372,000 · 1.75 in hail · 11 events
- Hail and Damaging Winds in Pennsylvania, June 4, 2011$312,000 · 1.75 in hail · 8 events
- Damaging Winds in Louisiana, June 4, 2011$197,000 · 50 kt wind · 9 events
- Hail and Damaging Winds in Ohio, June 4, 2011$62,000 · 2 in hail · 27 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 328325.